MAUDE Adverse Event Report: B. BRAUN MELSUNGEN AG INTROCAN SAFETY®; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

B. BRAUN MELSUNGEN AG INTROCAN SAFETY®; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Catalog Number 4252527-02
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Type of Reportable Event Serious Injury
Event or Problem Description
As reported in the medsun (b)(4).Describe the event or problem: pt consented for a caudal block prior to chordee correction and circumcision with dr.1 [redacted].After the block timeout and prepping, dr.2 [redacted] started the caudal block with dr.3 [redacted] by her side.Caudal attempted with a 20g catheter.Attempt was unsuccessful and needle with catheter met resistance upon removing.When removing the iv catheter, the needle was fully intact, but 1.5cm of the iv catheter was missing from the catheter pulled out.What was left of the catheter was frayed at the end.Dr.3 [redacted] did an ultrasound in the or and saw the catheter left behind subcutaneously.Care team member reached out to general surgery md.Dr.1 [redacted] spoke with ir [interventional radiology] and placed an order for ultrasound imaging to confirm the location is subcutaneous.Care teams confirmed subcutaneous location of the 1.3cm catheter.Family had been notified that an ultrasound order was placed and went to the front desk concerned.Family placed in consult room for dr.1 [redacted] to inform them of the situation.General surgery md consented the family to remove the catheter.Catheter was a 20g x 1 3/4".Brand: braun.Ref # (b)(4); lot # 24n23g8241 exp date: 12/01/2029.[date redacted] update: cather break.About 1.3cm-1.5cm (both measurements mentioned in notice from rn) remained subcutaneously in patient's lumbar region of back.Upon notification to or management, instructed rn to inform surgeon of need to disclose to family and consider consulting general surgery or ir to visualize catheter for potential removal.Surgeon used ultrasound to attempt to find and remove catheter and upon unsuccessful attempt, consulted ir who successfully removed an approx.1.3cm portion of the distal catheter.Per anesthesia's report to the pt family, dr.2 [redacted] reports "i spoke with parents in pacu [post anesthesia recovery unit] and explained, and demonstrated with a bbraun angiocath, how i think the angiocath fragment was retained subcutaneously at the insertion site in patient's back.I answered all their questions.I reassured them that we are 100% certain that there are no other retained fragments of catheter left." as part of an internal nonconformance, this importer mdr is being submitted retroactively.Please note that the associated manufacturer mdr for this event, 9610825-2025-00579, had already been previously submitted timely on 07oct2025.As b.Braun medical, inc.Submitted the manufacturer mdr on behalf of the manufacturer, the importer mdr was inadvertently missed.

Brand Name
INTROCAN SAFETY®
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
B. BRAUN MELSUNGEN AG
carl-braun strabe 1
melsungen, hessen 34212
GM  34212
MDR Report Key25563575
Report Number2521402-2026-00666
Device Sequence Number18645133
Product Code FOZ
UDI-Device Identifier04046963318185
UDI-Public(01)04046963318185(11)241223(17)291201(10)24N23G8241
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/19/2026
Report Date (Section F) 10/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number4252527-02
Device Lot Number24N23G8241
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date09/18/2025
Device Age18 MO
Event Location Hospital
Date Report to Manufacturer09/18/2025
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date06/19/2026
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age10 MO
Patient SexMale
Date Report Sent to FDA10/07/2025